question-icon

How Can High BP And Weakness Be Treated After Discontinuing Amtas And Nebulong?

default
Posted on Wed, 2 Dec 2020
Question: hello
my grandmother aged about 80yrs was diagnosed with pneumonia . she is a blood pressure patient .the problem is that she is recovering with the prescribed medicines but the oxygen level is below 90 and also heartbeat is very fast around 140bpm. bp shoots up any time in the day . doctor earlier prescribed amtas 10 and nebulong but swelling was seen in legs and hands we than stop giving both . now the problem is how to control heart rate and blood pressure and how to overcome weakness
doctor
Answered by Dr. Vaishalee Punj (1 hour later)
Brief Answer:
Weakness is due to low oxygen levels

Detailed Answer:
Hi
Thanks for your query.

I have also seen the prescription.

Weakness is due to active infection, low oxygen levels and side effects of medicines.

During active lung infection, it is common to experience severe weakness. It is better that she takes as much rest as possible during this stressful time.
To increase oxygen levels, she should do beathing exercise every 1-2 hours. Breathing exercise can be anulom-vilom, pranayam, respiratory exerciser. This is the best way to increase oxygen levels in lung problems.
If oxygen levels go below 82%, she will require oxygen ventilation.

Betablocker like nebulong should not prescribed during lung infection as it can cause bronchoconstriction.

Swelling is a side effect of amtas. This side effect is harmless, and amtas should not be discontinued because of it.
Otherwise she is already on another antihypertensive Envas (enalapril). If its not controlling her BP, then another antihypertensive maybe added.

Increased heart rate can be due to infection. Ceftas and claribid are antibiotics .

Ocid is for acidity.

All other medicines are bronchodilators or respiratory medicines.

Elderly patients usually do not tolerate so many medicines well.

Hope it helps. Let me know if I can assist you further.
Dr Vaishalee
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Vaishalee Punj (23 minutes later)
how to overcome weakness ? so that she recovers fast
doctor
Answered by Dr. Vaishalee Punj (22 hours later)
Brief Answer:
She will recover best with deep breathing

Detailed Answer:
Hi again

The best way to combat weakness in her case is to expand lungs by deep breathing.
No medicine will be able to help her in this regard. The basic problem is low breathing because of lung damage.

The deep breathing must happen every 1-2 hrs. We don't want her lungs to have low capacity to breath.

Dr Vaishalee
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Vaishalee Punj

General & Family Physician

Practicing since :2003

Answered : 2946 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
How Can High BP And Weakness Be Treated After Discontinuing Amtas And Nebulong?

Brief Answer: Weakness is due to low oxygen levels Detailed Answer: Hi Thanks for your query. I have also seen the prescription. Weakness is due to active infection, low oxygen levels and side effects of medicines. During active lung infection, it is common to experience severe weakness. It is better that she takes as much rest as possible during this stressful time. To increase oxygen levels, she should do beathing exercise every 1-2 hours. Breathing exercise can be anulom-vilom, pranayam, respiratory exerciser. This is the best way to increase oxygen levels in lung problems. If oxygen levels go below 82%, she will require oxygen ventilation. Betablocker like nebulong should not prescribed during lung infection as it can cause bronchoconstriction. Swelling is a side effect of amtas. This side effect is harmless, and amtas should not be discontinued because of it. Otherwise she is already on another antihypertensive Envas (enalapril). If its not controlling her BP, then another antihypertensive maybe added. Increased heart rate can be due to infection. Ceftas and claribid are antibiotics . Ocid is for acidity. All other medicines are bronchodilators or respiratory medicines. Elderly patients usually do not tolerate so many medicines well. Hope it helps. Let me know if I can assist you further. Dr Vaishalee